MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE TIBIA DRILL; DRILLS

DEPUY IRELAND - 9616671 ATTUNE TIBIA DRILL; DRILLS
Catalog Number 254500125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that the patient underwent a tka surgery performed with the device in question.During the previous day's explanation of the device, the fit between the tibial drill and the red ring was normal.During the instrument assembly before the surgery, the tibial drill bit was broken, and the red ring did not fit and came off.The breakage itself was thought to have occurred during cleaning.It did not enter the body.During the surgery, the surgeon managed to operate it well and completed the drilling.If it were to break during the operation, it would be dangerous because it is a small part.The surgery was completed successfully with no delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that on (b)(6) 2025, the patient underwent a tka surgery performed with the device in question.During the previous day's explanation of the device, the fit between the tibial drill and the red ring was normal.During the instrument assembly before the surgery, the tibial drill bit was broken, and the red ring did not fit and came off.The breakage itself was probably during cleaning.It did not enter the body.During the surgery, the surgeon managed to operate it well and completed the drilling.If it were to break during the operation, it would be dangerous because it is a small part.No further information is available.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that one of the two ball plunger has fall apart from its original position and remains attached to the main device.However signs of breakage were not observed.Additionally the sample presents signs of multiple use for a long period of time.The observed condition of the device could be consistent exposure to unintended forces, such as applied excessive forces while assembling or disassembling from the mating device, heavy usage.However due to the low frequency of this occurrences and not suspecting any design issue, a definitive root cause cannot be established.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune tibia drill would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
ATTUNE TIBIA DRILL
Common Device Name
DRILLS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22335302
Report Number1818910-2025-10619
Device Sequence Number18375314
Product Code HWE
UDI-Device Identifier10603295427568
UDI-Public(01)10603295427568(10)NG107743
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500125
Device Lot NumberNG107743
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer06/27/2025
07/10/2025
07/29/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date07/01/2025
07/11/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown